Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Springfield, MO

September 4, 2021Christian County, Missouri

NWS Springfield, MO issued this special weather statement at Sep 4, 2021, 4:40 PM CDT for Christian County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2021, 4:40 PM CDT (21:40 UTC)
Expired
Sep 4, 2021, 5:15 PM CDT
In force
35 min
Issued by
NWS Springfield, MO
Hail
0.75 in
Wind
50

County Christian County, MO

The radar

The Springfield radar (KSGF), 45 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 980 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
980 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

802 
WWUS83 KSGF 042140
SPSSGF

Special Weather Statement
National Weather Service Springfield MO
440 PM CDT Sat Sep 4 2021
 
MOZ091-095-096-042215-
Douglas MO-Webster MO-Christian MO-
440 PM CDT Sat Sep 4 2021

...A strong thunderstorm will impact portions of south central
Webster, northwestern Douglas and northeastern Christian Counties
through 515 PM CDT...

At 440 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fordland, or 14 miles east of Ozark, moving southeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Dogwood...                        Elkhead...
Bruner...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3704 9307 3714 9300 3706 9275 3693 9286
TIME...MOT...LOC 2140Z 305DEG 18KT 3706 9296 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

$$

DSA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Sep 4, 3:15 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Sep 4, 3:15 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
315 PM CDT Sat Sep 4 2021

.SHORT TERM...(This evening through Sunday)
Issued at 310 PM CDT Sat Sep 4 2021

A cold front is currently pushing across south central MO late
this afternoon. Scattered showers and storms have developed along
the front across the eastern Ozarks. This current activity Will
continue to push east, a strong storm or two is possible with
locally damaging winds the main risk.

The 850mb front lags the surface front and is currently pushing
south towards southern MO. An upper level trough is also moving
across the region. As these two interact, expect coverage in
showers and storms to pick up some along the 850mb front late this
afternoon and evening mainly along and south of Highway 60.
Starting to see coverage increase in northeast Oklahoma and this
tend should continue to the northeast into our area into this
evening. Even though the coverage is increasing, there will still
be individual storms so rainfall amounts will vary greatly over
short distances. Perceptible water values will be around 2 inches
along and south of the front, so heavy rainfall rates will occur
with the storms. There will be a localized minor flooding risk
across southern Missouri into tonight, but to not expect
widespread training or flooding. A strong Storm or two will remain
possible into early this evening across southern Missouri.

Humid conditions are occurring ahead of the front, as heat index
values in the middle 90s to around 100 will continue into early
this evening across far southern Missouri.

Lows will drop into the 60s tonight and could see some patchy fog
overnight into Sunday morning, mainly along and north of I-44.
A few linger showers could occur into Sunday morning across far
southern MO but most of the day on Sunday should be dry. Highs on
Sunday will warm into the lower 80s with less humidity.

.LONG TERM...(Sunday Night through Saturday)
Issued at 310 PM CDT Sat Sep 4 2021

The upper level trough that is currently moving across the region
will move into the eastern U.S. this week. An upper level ridge
will then build over the eastern U.S. A drier air mass will setup
over the area and much of the week looks to the dry.

Highs will generally be in the upper 80s to the lower 90s each day
expect Wednesday where highs in the lower 80s are expected. A weak
front will move through the area Tuesday night into Wednesday.
With the drier air mass in place rain chances will be limited.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1211 AM CDT Sat Sep 4 2021

An area of showers continues to track east across the Highway 54
early this afternoon. A front is moving south across the area and
scattered storms are starting to develop across the area this
afternoon ahead of the front. This scattered activity will
continue to develop and slowly move south across the area this
afternoon and evening. An area of showers will embedded
thunderstorms will then likely develop early this evening and
slowly move south across the area. Will have to watch just how
fast it moves south as if it does move a little quickly may have
to start to Thunder a little earlier in the TAFs.  Most of this
activity will move south of the area by 6Z but will likely linger
across far south MO well into the overnight hours. MVFR to IFR
conditions can be expected with the shower and thunderstorms. IFR
conditions will then be possible overnight into Sunday behind the
front and storms. Winds will start off from the west but will
become northerly by this evening. .

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Wise
Hazardous weather outlook, Sep 4, 3:19 PM CDT, 1 hour 21 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
319 PM CDT Sat Sep 4 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-052030-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
319 PM CDT Sat Sep 4 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited thunderstorm wind damage risk.
  Limited flooding risk.
  Elevated lightning risk.
  Limited excessive heat risk.
  Limited fog risk.

DISCUSSION...

Heat index values in the mid 90s to around 100 degrees will
continue to occur across far southern Missouri for the rest of
this afternoon.

Scattered showers and thunderstorms will continue to develop
and move east across portions of the area this afternoon, mainly
along and east of Highway 65. Thunderstorm coverage is then
expected to increase along and south of Highway 60 this evening
into tonight. This activity will then slowly move south ending
from north to south from late this evening into Sunday morning. A
few strong storms could be possible this afternoon and evening
along and south of Interstate 44, with locally damaging wind
gusts the risk. Otherwise, the main thunderstorms hazards will be
cloud to ground lightning and locally heavy down pours. Localized
minor flooding will also be possible anywhere multiple storms can
move over the same locations generally along and south of Highway
60.

Patchy fog will be possible tonight into early Sunday morning,
mainly north of Interstate 44. Visibilities may drop to around one
mile at times.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

  No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Wise

In the hours before

Special weather statement, Sep 4, 4:40 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
440 PM CDT Sat Sep 4 2021

MOZ091-095-096-042215-
Douglas MO-Webster MO-Christian MO-
440 PM CDT Sat Sep 4 2021

...A strong thunderstorm will impact portions of south central
Webster, northwestern Douglas and northeastern Christian Counties
through 515 PM CDT...

At 440 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fordland, or 14 miles east of Ozark, moving southeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Dogwood...                        Elkhead...
Bruner...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3704 9307 3714 9300 3706 9275 3693 9286
TIME...MOT...LOC 2140Z 305DEG 18KT 3706 9296

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 11:47 PM CDTFlash Flood WarningSGFVernon6 hr
Sep 4, 2:17 AM CDTRiver Flood WarningSGFVernon5 days
Sep 4, 2:17 AM CDTRiver Flood WarningSGFBates, Vernon3 days
Sep 4, 2:17 AM CDTRiver Flood WarningSGFSt. Clair6 days
Sep 4, 5:45 AM CDTAreal Flood AdvisorySGFCedar, St. Clair, Vernon6 hr
Sep 4, 6:14 PM CDTSpecial Weather StatementSGFHowell, Shannon46 min
Sep 4, 6:45 PM CDTSevere Thunderstorm WarningSGFHowell45 min
Sep 4, 2:17 AM CDTRiver Flood WarningSGFBourbon60 hr

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.